Alert archive / Virginia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Wakefield, VA

May 14, 2010Amelia County, Cumberland County, Powhatan County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 14, 2010, 9:26 PM EDT for Amelia County, Cumberland County, Powhatan County, Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2010, 9:26 PM EDT (01:26 UTC)
Expired
May 14, 2010, 10:00 PM EDT
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Amelia County, VA, Cumberland County, VA, Powhatan County, VA

The radar

The Norfolk radar (KAKQ), 115 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 9:40 PM EDTTSTM WND DMG1 Ese Sunnyside, VATREES DOWN ON CLARK ROAD.
May 14, 9:50 PM EDTTSTM WND DMG3 Ene Morven, VATREES DOWN ON GENITO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS51 KAKQ 150126
SVRAKQ
VAC007-049-145-150200-
/O.NEW.KAKQ.SV.W.0021.100515T0126Z-100515T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 PM EDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL AMELIA COUNTY IN CENTRAL VIRGINIA...
  CENTRAL CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
  WESTERN POWHATAN COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1000 PM EDT

* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CUMBERLAND...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRENHOLM...BALLSVILLE...TOBACCOVILLE AND 9 MILES NORTH OF MORVEN BY
  935 PM EDT...
  POWHATAN LAKES BY 940 PM EDT...
  MACON BY 945 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3761 7827 3763 7798 3762 7796 3763 7795
      3764 7791 3737 7798 3747 7834
TIME...MOT...LOC 0126Z 267DEG 39KT 3754 7819

$$

25
3 follow-up statements
628 
WWUS51 KAKQ 150133
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
933 PM EDT FRI MAY 14 2010

VAC007-049-145-150200-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
AMELIA VA-POWHATAN VA-CUMBERLAND VA-
933 PM EDT FRI MAY 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL CUMBERLAND...WESTERN POWHATAN AND NORTH CENTRAL AMELIA
COUNTIES...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OAK FOREST...OR NEAR CUMBERLAND...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELONA...POWHATAN LAKES...PROVOST AND GILES MILL BY 940 PM EDT...
  MACON BY 945 PM EDT...

LAT...LON 3761 7820 3763 7798 3762 7796 3763 7795
      3764 7791 3737 7798 3747 7830
TIME...MOT...LOC 0133Z 267DEG 39KT 3754 7809

$$

25
195 
WWUS51 KAKQ 150143
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
943 PM EDT FRI MAY 14 2010

VAC049-150154-
/O.CAN.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
CUMBERLAND VA-
943 PM EDT FRI MAY 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND COUNTY IS
CANCELLED...

LAT...LON 3745 7817 3745 7814 3750 7813 3759 7807
      3763 7799 3762 7796 3763 7795 3764 7791
      3737 7798 3743 7818
TIME...MOT...LOC 0144Z 275DEG 31KT 3752 7800

$$

VAC007-145-150200-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
AMELIA VA-POWHATAN VA-
943 PM EDT FRI MAY 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN POWHATAN AND NORTH CENTRAL AMELIA COUNTIES...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BELONA...OR 6 MILES WEST OF POWHATAN...MOVING EAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACON AND GILES MILL BY 950 PM EDT...

LAT...LON 3745 7817 3745 7814 3750 7813 3759 7807
      3763 7799 3762 7796 3763 7795 3764 7791
      3737 7798 3743 7818
TIME...MOT...LOC 0144Z 275DEG 31KT 3752 7800

$$

25
110 
WWUS51 KAKQ 150154
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 PM EDT FRI MAY 14 2010

VAC007-145-150200-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
AMELIA VA-POWHATAN VA-
954 PM EDT FRI MAY 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL POWHATAN AND NORTH CENTRAL AMELIA COUNTIES...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MACON...OR NEAR POWHATAN...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

&&

LAT...LON 3740 7808 3745 7807 3748 7804 3753 7800
      3758 7797 3762 7796 3763 7795 3764 7791
      3737 7798
TIME...MOT...LOC 0155Z 275DEG 31KT 3751 7788

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:47 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 14, 7:47 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
747 PM EDT FRI MAY 14 2010

.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE NORTHWEST AND CROSSES THE AREA
TONIGHT INTO SATURDAY MORNING...THEN BECOMES STATIONARY OVER THE
CAROLINAS FOR THE WEEKEND. THE FRONTAL BOUNDARY THEN SLOWLY
RETURNS NORTH AND ACROSS THE REGION TUESDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
M/S-P/S SKIES EARLY THIS AFTN OVER THE REGION. SCT SHRA/TSRA
DEVELOPING W/NW OF THE REGION W/IN CLOSE PROXIMITY TO THE COLD
FRONT. BEST FORCING DYNAMICS WILL PRIMARILY STAY TO OUR N/NW BUT
SOME SHRA/TSRA MAY MAKE IT FAR ENOUGH TO MOVE INTO OUR NECK OF THE
WOODS TWRDS EARLY EVE. CAN NOT OUTRULE A FEW STORMS TO REACH
NEAR/AT SEVERE LIMITS. ALTHOUGH BULK OF SHRA/TSRA ACTIVITY WILL
BE OVER THE W/NW CWA...CAN NOT OUTRULE AN ISOL SHRA/TSRA TO DVLP
FURTHER TO THE E/SE LATER THIS EARLY EVE.

SEVERE WX THREAT DIMINISHES RATHER QUICKLY LATER TONIGHT AS ALL
GUIDANCE SHOWS INSTABILITY (SEVERE WX SUPPORT) WEAKENING
CONSIDERABLY AFTER SUNSET. HOWEVER...CHCS FOR SCT SHRA/TSRA WILL
CONTINUE INTO THE OVERNIGHT HOURS FURTHER TO THE E/SE AS A COLD
FRONT PUSHES SOUTH OVER THE CWA. FOLLOWED CLOSE TO SREF PRECIP
SOLN.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
CHCS SHUD DIMINISH TO JUST SLGT CHC OF SHRAS OVR SRN 2/3RDS BY
SAT MORNG...AS FRNTL BNDRY PUSHES TWD THE BORDER AND INSTABILITY
WEAKENS. MIN TEMPS IN THE MID TO UPR 60S.

THE REMAINDER OF SAT THRU SUN...WITH THE FRNT BECMG STATIONARY OVR
THE CAROLINAS...AND HI PRES BLDNG BY TO OUR NNE...WILL HAVE MAINLY
SLGT CHCS FOR SHRAS OR TSRAS OVR EXTRM SRN VA AND NE NC. MAX TEMPS
ON SAT RANGING FM THE MID 70S TO MID 80S. LOWS SAT NGT IN THE MID
50S TO LWR 60S. HIGHS ON SUN RANGING THRU THE 70S.

HIGH PRESSURE BUILDS INTO THE NW ENGLD INTO MON AND PLENTY OF
CLOUD COVER WILL PREVAIL WITH AN EASTERLY FLOW OVER THE CWA.
QUESTION TURNS TO WHEN...AND IF FLOW SHIFTS MORE TO THE SE AS THE
DAY PROGRESSES. IF FLOW HOLDS OUT OF THE EAST...LOOK FOR MORE OF A
--RA/DZ SCENARIO THAN HEAVIER SHWRY CHCS. IF EASTERLY FLOW HOLDS
TRUE...TEMPS WILL BE PRIMARILY IN THE 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
PTNTL FOR (PROLONGED) PD OF UNSETTLED WX FOR MUCH (IF NOT ALL) OF
THE XTNDD PD. LO PRES AND ASSOCD CDFNT SLO TO PUSH TO THE CST TUE
NGT/ERY WED. SFC HI PRES FM THE MIDWEST XPCTD TO BUILD TWD NE CONUS
WED THROUGH FRI...THOUGH SGFNT CLRG MAY BE VRY SLO ACRS THE FA AS
LLVL FLO COULD RMN LRGLY NLY. WL HV HIEST POPS (CAPPED AT 50%) TUE
EVE...THEN KP 20-30% POPS FOR WED INTO FRI (WHL RMNG MNLY MCLDY).
WRT (DAILY) TEMPS...AVGG CLS TO NRML THROUGH THE PD. HI TEMPS IN THE
U60S TO 70S...LO TEMPS IN THE 50S/ARND 60.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SCT TS N AND W OF THE AREA WERE OCCCURRING AHEAD OF A COLD FRONT
WHICH EXTENDED FROM PA TO KY AT 23Z. THIS FRONT WILL MOVE SE
THROUGH THE TAF SITES SAT MRNG. TSTM ACTIVITY WILL GENERALLY
DIMINISH AFTER SUNSET BUT MAY IMPACT SBY/RIC LATER THIS EVNG. AT
23Z...AN INTENSE CELL WAS BEING WATCHED OVER SRN MD WHICH COULD
PASS CLOSE TO SBY AFT 01Z.

THE FRONT WILL STALL OVER NC SAT. NAM SOUNDINGS INDICATE BKN
CEILINGS AT AROUND 040 FOR ALL BUT SBY SAT AFTN.

FOR THE MOST PART...VFR CONDS WILL PREVAIL OVER THE WEEKEND BUT
THERE WILL BE A SLGT CHC FOR SHRA OVER FAR SRN PORTIONS (ORF/ECG).
ALSO...IFR CEILINGS MAY DEVELOP SUN NIGHT. PERIODS OF PCPN CAN BE
EXPECTED MON THROUGH WED WITH THE BEST CHC AROUND TUE. PERIODS OF
MVFR/IFR ARE LIKELY.

&&

.MARINE...
NO HEADLINES UFN. SW LLVL FLO...INCRSS ABT 5 KT OR SO THROUGH
TNGT...B4 CSHIFTING W...THEN NNW FOR SAT (POST CDFNTL). XPCTG AT
LEAST A FEW HR PD OF HIER SPDS W/ WNDSHFT TO NNW LT FRI NGT (AND/OR)
SAT MRNG...B4 WANING BY AFTN/EVE. GO THROUGH THE PROCESS ONCE AGN OF
ONSHR FLO SAT NGT/SUN...GRDLY BMCG SSE MON INTO TUE AS WRMFNT SLO TO
LIFT NWD ACRS WTRS. GENLY FOLLOWED LCL WV GUID FOR WVS ON
BAY/SND...AND WAVEWATCH FOR SEAS ON OCN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...CCW
SHORT TERM...CCW
LONG TERM...ALB
AVIATION...LSA
MARINE...ALB
Hazardous weather outlook, May 14, 2:55 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT FRI MAY 14 2010

MDZ023>025-NCZ012>017-030>032-102-VAZ060-065>068-070>073-076>100-
151900-
SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
255 PM EDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
AND INTO PORTIONS OF THE OVERNIGHT HOURS. ANY THUNDERSTORMS THAT
DO DEVELOP MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ630>633-650-652-654-656-658-151900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
255 PM EDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND INTO
PORTIONS OF THE OVERNIGHT HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP MAY PRODUCE GUSTY WINDS AND REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MDZ021-022-VAZ048-049-061>064-069-074-075-151900-
DORCHESTER-WICOMICO-FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-POWHATAN-ESSEX-WESTMORELAND-
255 PM EDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THIS AFTERNOON...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE
INTO LATE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

TONIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY
PORTIONS OF THE OVERNIGHT HOURS. THUNDERSTORMS MAY PRODUCE GUSTY
WINDS...AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

WAMSLEY

In the hours before

Special weather statement, May 14, 7:21 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT FRI MAY 14 2010

VAZ048-049-150015-
FLUVANNA VA-LOUISA VA-
721 PM EDT FRI MAY 14 2010

...STRONG THUNDERSTORM HEADED FOR WESTERN FLUVANNA AND LOUISA
COUNTIES...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF LAKE MONTICELLO...OR ABOUT 24
MILES WEST OF PALMYRA...MOVING EAST AT 35 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR LAKE MONTICELLO...AND...NAHOR AT 750 PM
EDT...UNION MILLS AT 755 PM EDT...ZION CROSSROADS...AND...TROY AT 800
PM EDT...BYRD MILL...AND...FERNCLIFF AT 810 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

ALB
Special weather statement, May 14, 7:28 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
728 PM EDT FRI MAY 14 2010

MDZ021-150030-
DORCHESTER MD-
728 PM EDT FRI MAY 14 2010

...STRONG THUNDERSTORM MOVING TOWARDS DORCHESTER COUNTY...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 39 MILES WEST OF CAMBRIDGE...OR ABOUT 7 MILES
SOUTHEAST OF WALDORF...MOVING SOUTHEAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR TAYLORS ISLAND AT 810 PM EDT...HONGA AT
815 PM EDT...ANDREWS AT 820 PM EDT...WINGATE AT 825 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

05
Special weather statement, May 14, 8:36 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
836 PM EDT FRI MAY 14 2010

VAZ048-061-062-150115-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-
836 PM EDT FRI MAY 14 2010

...STRONG THUNDERSTORMS MOVING INTO SOUTHERN FLUVANNA AND NORTHERN
CUMBERLAND COUNTIES...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF FORK UNION...MOVING EAST AT 40
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHORES AT 845 PM EDT...
BREMO BLUFF...AND...FORK UNION AT 850 PM EDT...DIXIE AT 855 PM EDT...
DUNCAN...AND...COLUMBIA AT 900 PM EDT...ELK HILL...AND...PEMBERTON AT
905 PM EDT...GEORGES TAVERN...AND...FIFE AT 910 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

25
Local storm report, May 14, 9:07 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     BYBEE                   37.93N 78.21W
05/14/2010                   FLUVANNA           VA   LAW ENFORCEMENT

            TREE DOWN ON BYBEE RD

&&

LALEXAND
Special weather statement, May 14, 9:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
916 PM EDT FRI MAY 14 2010

MDZ021-150230-
DORCHESTER MD-
916 PM EDT FRI MAY 14 2010

...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 11 MILES NORTHWEST OF SECRETARY TO 17 MILES
WEST OF CAMBRIDGE...OR FROM EASTON TO 9 MILES EAST OF CHESAPEAKE
BEACH...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
 HURLOCK AROUND 935 PM EDT...
 SECRETARY AROUND 940 PM EDT...

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:08 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa31 min
May 14, 8:56 PM EDTSevere Thunderstorm WarningAKQCumberland, Goochland, Hanover, Henrico, Louisa, Powhatan34 min
May 14, 9:52 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Powhatan38 min
May 14, 10:14 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond46 min
May 14, 10:37 PM EDTSpecial Marine WarningAKQ83 min
May 14, 10:53 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, King William, Middlesex, New Kent and 1 more40 min
May 14, 11:13 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Nottoway35 min
May 14, 11:22 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, City of Petersburg38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.